Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Shreveport, LA

December 31, 2010Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 31, 2010, 6:18 PM CST for Natchitoches Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2010, 6:18 PM CST (00:18 UTC)
Expired
Dec 31, 2010, 7:00 PM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Natchitoches Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS54 KSHV 010018
SVRSHV
LAC069-010100-
/O.NEW.KSHV.SV.W.0001.110101T0018Z-110101T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...

* UNTIL 700 PM CST

* AT 618 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED 13 MILES SOUTHWEST OF NATCHITOCHES...OR NEAR PROVENCAL...
  MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAMPTI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3155 9323 3156 9333 3170 9334 3198 9314
      3198 9311 3199 9313 3206 9308 3198 9287
      3187 9290 3185 9291 3185 9294 3180 9294
      3177 9297 3174 9296 3151 9323
TIME...MOT...LOC 0018Z 220DEG 41KT 3164 9322

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 3:13 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Dec 31, 3:13 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CST FRI DEC 31 2010

.DISCUSSION...
SEVERE WEATHER THREAT CONTINUES OVER NORTH CENTRAL LOUISIANA...BUT
THE THREAT WILL BE MAINLY FROM LARGE HAIL. CAN NOT RULE OUT AN
ISOLATED TORNADO...BUT THE TORNADO AND HAIL THREAT WILL BE
DIMINISHING IN THE EARLY EVENING. WILL CONTINUE THE TORNADO WATCH
FOR THE SAME AREA ON THIS FORECAST PACKAGE. LARGE UPPER LEVEL
TROUGH OVER THE WESTERN U.S. IS LIFTING NORTHEAST AND WILL
CONTINUE THAT TREND THROUGH SATURDAY. A COLD FRONT WILL MOVE
THROUGH THE ENTIRE CWA BY LATE TONIGHT...BRINGING AN END TO THE
RAINFALL. COOLER TEMPERATURES AND A MORE TRANQUILL WEATHER PATTERN
WILL DOMINATE THE WEATHER FOR THE FOUR STATE AREA OVER THE NEXT 7
DAYS.

A MORE ZONAL WEATHER PATTERN WILL TAKE PLACE FROM SUNDAY THROUGH
FRIDAY OF NEXT WEEK. SLIGHT CHANCE POPS WILL BE INCLUDED FOR
TUESDAY AND WEDNESDAY BECAUSE OF THE PACIFIC FETCH OF MOISTURE
EXPECTED TO BE PRESENT AT THAT TIME.

&&

.AVIATION...
AS OF 1 PM...FRONTAL BOUNDARY HAS CLEARED THE TXK/GGG/TYR TERMINALS
AND WILL BE WORKING ON THE LFK/SHV TERMINALS A LITTLE LATER THIS
AFTERNOON. CONVECTION IS INCREASING ACROSS PORTIONS OF SW AR INTO
NW LA AS THE FRONT ENCOUNTERS A MODERATELY UNSTABLE AIRMASS FOR
LATE DECEMBER. HAVE GONE WITH VCSH AND TEMPO TSRA FOR ALL TERMINAL
LOCATIONS EAST OF THE BOUNDARY THROUGH THE REMAINING AFTERNOON
HOUR AND INTO THE EVENING HOURS AT THE ELD/MLU TERMINALS.

EXPECT BRIEF MVFR CEILINGS AND WIND GUSTS APPROACHING 30 TO 40 KTS
IN AND NEAR CONVECTION THROUGH THIS EVENING. BEHIND THE FRONT...VFR
CONDITIONS WILL PREVAIL WITH ONLY 10 KFT CEILINGS POSSIBLE AS MID
LEVEL MOISTURE WRAPS AROUND THE UPPER LEVEL TROUGH ACROSS THE
CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  40  60  30  53  28 /  20   0   0   0   0
MLU  44  64  32  54  25 /  60  10   0   0   0
DEQ  31  55  21  51  20 /  10   0   0   0   0
TXK  38  57  27  50  26 /  20   0   0   0   0
ELD  38  61  27  51  23 /  40   0   0   0   0
TYR  38  58  26  52  28 /  10   0   0   0   0
GGG  38  60  26  52  26 /  20   0   0   0   0
LFK  38  64  30  55  28 /  20   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Dec 31, 11:44 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CST FRI DEC 31 2010

OKZ077-TXZ096-108>110-124-125-136-137-149>153-165>167-011200-
ANGELINA-CAMP-CHEROKEE-FRANKLIN-GREGG-MCCURTAIN-NACOGDOCHES-PANOLA-
RED RIVER TX-RUSK-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-
WOOD-
1144 AM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA
THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING
EASTWARD. THUNDERSTORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE
RAIN WILL MOVE TO THE EAST OF THE AREA BY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-111-112-
126-138-011200-
BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CASS-CLAIBORNE-COLUMBIA-
DE SOTO-GRANT-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LA SALLE-LAFAYETTE-
LINCOLN-LITTLE RIVER-MARION-MILLER-MORRIS-NATCHITOCHES-NEVADA-
OUACHITA-RED RIVER LA-SABINE LA-SEVIER-UNION AR-UNION LA-WEBSTER-
WINN-
1144 AM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ARKANSAS AND FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF COLD
FRONT PUSHING EAST OUT OF TEXAS AND OKLAHOMA THIS AFTERNOON AND
EARLY EVENING. THE THUNDERSTORMS WILL PERSIST OVER SOUTHWEST ARKANSAS
AND NORTH LOUISIANA THROUGH THE EARLY EVENING...AND THEN MOVE EAST
INTO MISSISSIPPI. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS
PRODUCING DAMAGING WINDS UP TO 60 MPH...OR LARGE HAIL OF 1 INCH IN
DIAMETER...OR AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT WILL
END BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR
SOUTHWEST ARKANSAS AND NORTH LOUISIANA.

03

In the hours before

Special weather statement, Dec 31, 12:18 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST FRI DEC 31 2010

ARZ070-071-LAZ001-311900-
CADDO-LAFAYETTE-MILLER-
1218 PM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
     CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...RAVANNA...IDA...
     RODESSA AND VIVIAN...

AT 1218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTSTAR
TO MCLEOD...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ATLANTA
TO 16 MILES SOUTHEAST OF ATLANTA...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED
WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.

15
Special weather statement, Dec 31, 1:51 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CST FRI DEC 31 2010

LAZ022-312015-
LA SALLE-
151 PM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     CATAHOULA LAKE...

AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEVILLE IN EXTREME NORTHEAST
RAPIDES PARISH...OR 10 MILES NORTH OF EFFIE...MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT AFFECTS VERY RURAL AREAS ACROSS THE DEWEY WILLIS
WILDLIFE MANAGEMENT AREA OF SOUTHERN LA SALLE PARISH.

15
Local storm report, Dec 31, 2:54 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             2 W POLLOCK             31.52N 92.44W
12/31/2010  E0.75 INCH       GRANT              LA   PUBLIC

            2 MILES WEST OF POLLOCK ON HIGHWAY 8, 3/4 INCH

&&

LFRANTZ
Special weather statement, Dec 31, 3:26 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CST FRI DEC 31 2010

ARZ073-LAZ005-006-312215-
LINCOLN-UNION-
326 PM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION AND LINCOLN...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...LAPILE AND FARMERVILLE...

AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF RUSTON...OR JUST
NORTH OF CHOUDRANT...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO A HALF INCH IN DIAMETER...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.

15
Special weather statement, Dec 31, 6:09 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST FRI DEC 31 2010

LAZ017>019-010100-
NATCHITOCHES-SABINE-WINN-
609 PM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES AND SABINE...
IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI AND NATCHITOCHES...

AT 609 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF MANY...OR 18 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:49 PM CSTSevere Thunderstorm WarningSHVCaldwell, Winn41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.